Lancaster EPrints

Corrals and critical behavior of the distribution of fluctuational paths.

Dykman, Mark and Luchinsky, D. G. and McClintock, Peter V. E. and Smelyanskiy, V. N. (1996) Corrals and critical behavior of the distribution of fluctuational paths. Physical Review Letters, 77 (26). pp. 5229-5232. ISSN 1079-7114

[img]
Preview
PDF (PRL1996Corrals.pdf) - Published Version
Download (174Kb) | Preview

    Abstract

    We investigate, theoretically and by analog experiment, the distribution of paths for large fluctuations away from a stable state. We have found critical broadening of the distribution of the paths coming to a cusp point that represents the simplest generic singularity in the pattern of most probable (optimal) fluctuational paths in nonequilibrium systems. The critical behavior can be described by a Landau-type theory. We predict and observe two-ridged distributions for arrivals on a switching line that separates the areas reached along optimal paths of different types.

    Item Type: Article
    Journal or Publication Title: Physical Review Letters
    Subjects: Q Science > QC Physics
    Departments: Faculty of Science and Technology > Physics
    ID Code: 32065
    Deposited By: Professor P. V. E. McClintock
    Deposited On: 09 Mar 2010 10:04
    Refereed?: Yes
    Published?: Published
    Last Modified: 18 Jun 2015 05:27
    Identification Number:
    URI: http://eprints.lancs.ac.uk/id/eprint/32065

    Actions (login required)

    View Item